MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-MF-025
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An event of device deformity was reported.A returned device inspection could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Additionally, a review of the complaint history identified no similar incidents reported from this lot.Based on the available information, the cause for the reported device deformity could not be conclusively determined.The reported off-label use appears to be related to the user's use of the amplatzer multi-fenestrated septal occluder - cribriform for a pfo defect.There is no indication of a product quality issue with regards to manufacture, design, or labeling.Please note, per the amplatzer multifenestrated septal occluder - ¿cribriform¿ - instructions for use, the amplatzer¿ cribriform occluder is a percutaneous, transcatheter, atrial septal defect closure device intended for the closure of multi-fenestrated (cribriform) atrial septal defects.Patients indicated for asd closure have echocardiographic evidence of fenestrated ostium secundum atrial septal defect and clinical evidence of right ventricular volume overload (i.E., 1.5:1 degree of left to right shunt or rv enlargement).Contraindications: treatment of patients with patent foramen ovale (pfo) defects.This device has not been studied in patients with pfo defects.".
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 25mm amplatzer multi-fenestrated septal occluder - cribriform was chosen for a patent foramen ovale (pfo) closure procedure using a 9f amplatzer trevisio intravascular delivery system.During device preparation, or more specifically, during the flushing process, the occluder could not be purged of air.The extension of the 8f trevisio sheath was leaking, losing water and drawing in ai and an air-free flushing process could not be achieved, so the sheath was replaced.A new 8f amplatzer trevisio intravascular delivery system was chosen and the device was then able to be purged of air without any problems.When the device was placed in the fossa, the right disc did not unfold properly or was unfolded incorrectly.It was very cup-shaped and not a nice disc.Even a little push with the sheath, did not helped to form the disc properly.The deformed device was never released from the delivery cable while inside the patient.There was no report of any interaction with cardiac structures during deployment and no report of any angulation/kink noticed with the delivery system.The device was then retracted and discarded.The physician decided to use a 30-25mm amplatzer talisman pfo occluder with a 8f amplatzer talisman delivery sheath.The implantation was successful and without any complications.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The patient was reported stable.

Brand Name
AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21903584
Report Number2135147-2025-02147
Device Sequence Number8623446
Product Code MLV
UDI-Device Identifier00811806010298
UDI-Public(01)00811806010298(17)271031(10)8741054
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-MF-025
Device Catalogue Number9-ASD-MF-025
Device Lot Number8741054
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Initial Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8F AMPLATZER TREVISIO INTRAVASCULAR DELIVERY SYSTE
Patient SexUnknown